Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Aspirin and Lexapro

I was recently given Lexapro to try for a bout of depression (stress and anxiety); however, when I checked the Lexapro site, it stated there is a "potentially life-threatening" drug interaction with aspirin.  While I would hope the doctor who gave me the Lexapro would know that, she said none of my current meds (once-a-day aspirin included, which replaced warfarin a couple months ago) would interact with it.  Is the drug interaction only if you're taking a larger dose of aspirin perhaps? Is this not something I should take, or should I stop the aspirin for awhile? My cardiologist took me off Coumadin/Warfarin a couple months ago, after I stayed in normal sinus after cardioversion for a five month period.
1 Responses
639831 tn?1223066680
MEDICAL PROFESSIONAL
The combined use of selective serotonin reuptake inhibitors (SSRIs), such as Lexapro, and aspirin may elevate the risk for an upper GI bleed. A study involving > 26,000 patients found that SSRI use alone increased the risk for serious GI bleed by 3.6-fold; when an SSRI was combined with aspirin the risk was increased by > 5-fold. Despite the risk increase, the absolute risk of GI bleed from aspirin and a SSRI was low (20/2640 patients). Therefore your doctor may determine that the combined use of these drugs is appropriate.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.